[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.171.35. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
December 2010

HLA-B*1502 Allele Associated With Carbamazepine-Induced Epidermal Necrolysis

Author Affiliations

Author Affiliations: Indiana University School of Medicine (Ms Odueyungbo), Department of Dermatology (Drs Sheehan and Haggstrom), Indianapolis.

Arch Dermatol. 2010;146(12):1437-1438. doi:10.1001/archdermatol.2010.364

Epidermal necrolysis (Stevens-Johnson syndrome [SJS] and toxic epidermal necrolysis [TEN]) is a rare, drug-induced, acute, and potentially life-threatening mucocutaneous reaction. Antiseizure medications are frequently implicated. Recently, a strong association was found between HLA-B*1502 and carbamazepine-induced epidermal necrolysis in the Han Chinese population.1 Rare reports recommend genotyping all Asian patients before initiating carbamazepine treatment.2 The present report describes an Asian teenage boy with HLA-B*1502 who developed TEN while being treated with carbamazepine.

First Page Preview View Large
First page PDF preview
First page PDF preview
×